Lightning, Natchitoches
- When
- March 20, 11:06 AM CST
- Where
- Natchitoches County, Goldonna
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.724, -93.096 (the zone’s center; the record gives no point)
Lightning hit an elementary school doing minor electrical damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Lightning hit an elementary school doing minor electrical damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 20, 10:30 AM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CST WED MAR 20 2002 AT MID MORNING...FRONT HAS MOVED JUST SOUTH OF THE CWA... WITH SURFCAE LOW TRACKING ALONG GULF COAST NEAR BPT. UPPER LOW WAS CLOSED OFF OVER NORTH CENTRAL TEXAS AND NEW MODEL RUNS SHOW IT OPENING AND MOVING TO THE EAST BY TONIGHT. SO LOOKING FOR CURRENT CONVECTIVE ACTIVITY IN CWA TO BEGIN TO ACCELERATE EAST...EXITING THE CWA EARLY AFTERNOON. SOME LIFT CONTINUES TO BE GENERATED WITH UPPER LOW...SO SCATTERED SHOWERS MAY PERSIST IN WEST HALF OF AREA UNTIL EARLY AFTERNOON ALSO... BUT ONLY ABOUT 30 PERCENT COVERAGE AT MOST. SOME ADJUSTMENTS IN FORECAST WILL BE NEEDED. NOT MUCH CHANGE EXPECTED IN TEMPS TODAY WITH CURRENT READINGS FAIRLY CLOSE TO EXPECTED HIGHS...AS CLOUD COVER PERSISTS. THUS ZONES WILL HAVE TO HAVE SOME MAJOR CHANGES WITH THE AFTERNOON HIGHS. .SHV...NONE 14
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
530 AM CST WED MAR 20 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM HOPE AR FLOODING
03/19/02 HEMPSTEAD FLOODING IN HOPE. REPORTED
BY EMERGENCY MANAGER.
1130 PM DETROIT TX FLOODING
03/19/02 RED RIVER HIGH WATER OVER HIGHWAY
410. REPORTED BY LAW
ENFORCEMENT.
1205 AM GARVIN OK FLOODING
03/20/02 MCCURTAIN HIGH WATER OVER HIGHWAY 70
NEAR GARVIN. REPORTED BY
LAW ENFORCEMENT.
22ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CST WED MAR 20 2002 A COLD FRONT MOVED ACROSS NORTH LOUISIANA AND EAST TEXAS EARLY THIS MORNING. SOME THUNDERSTORM ACTIVITY CONTINUES ACROSS NORTH CENTRAL LOUISIANA BUT IS EXPECTED TO BE NEAR THE LOUISIANA COAST AND LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON AND EVENING. THUS...NO SEVERE WEATHER IS EXPECTED OVER THE IMMEDIATE AREA. ACTIVATION OF SKYWARN NETWORKS...SEVERE THUNDERSTORM SPOTTERS...AND EMERGENCY MANAGEMENT...SHOULD NOT BE NEEDED THROUGH TONIGHT. HEAVY RAINFALL OVER REGION SO FAR THIS WEEK...WILL RESULT IN MANY STREAMS AND RIVERS ACROSS THE REGION TO FLOOD OVER THE NEXT FEW DAYS. EMERGENCY MANAGEMENT OFFICIALS SHOULD CONTINUE TO MONITOR THE LATEST FLOOD WARNINGS.
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5281193.